Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 199, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 11, 2004, 4:45 PM CDT for Terrell County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2004, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 11, 2004, 5:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 186 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
427
WUUS54 KMAF 112145
SVRMAF
TXC443-112245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
443 PM CDT FRI JUN 11 2004
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TERRELL COUNTY IN SOUTHWEST TEXAS
* UNTIL 545 PM CDT
* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
NORTHWEST OF SANDERSON...MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SANDERSON...
DRYDEN...
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2979 10214 3006 10257 3027 10256 3029 10236
3059 10236 3059 10215 3065 10213 3065 10170
3063 10166 3054 10164 3042 10173 3034 10166
3027 10177 2979 10176 2978 10207
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 11, 2:50 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CDT FRI JUN 11 2004 .SHORT TERM... LOOKS LIKE A SIMILAR SCENARIO IN STORE THIS EVENING WITH THE DRYLINE CURRENTLY JUST EAST OF A LAMESA...MIDLAND...TO FORT STOCKTON LINE. A COUPLE OF STORMS HAVE ALREADY FIRED IN THE LOWER TRANS PECOS AND BREWSTER COUNTY WHERE THE DRYLINE TYPICALLY GETS HUNG UP NEAR THE HIGHER TERRAIN. CAN NOT ENTIRELY RULE OUT AN ISOLATED STORM FURTHER NORTH EITHER ACROSS THE EXTREME EASTERN PERMIAN BASIN OR EXTREME WESTERN LOW ROLLING PLAINS PER CUMULUS FIELD DEVELOPING AND VERY DRY AIR BEHIND THE DRYLINE PUSHING EAST. ANY THUNDERSTORM THAT FORMS COULD BECOME SEVERE BUT WILL NOT MENTION IN ZONES WITH ISOLATED NATURE OF ACTIVITY EXPECTED. BROUGHT LOW CLOUDS IN AGAIN IN THE EAST LATE TONIGHT AS THE DRYLINE SLOSHES BACK TO THE WEST TEXAS/NEW MEXICO BORDER. INCREASED THE WIND SPEEDS GRIDS THIS EVENING BUT LITTLE CHANGE TO THE OTHER GRIDS. .LONG TERM... SFC LOW BACKED INTO PANHANDLES RGN SAT WILL HELP TO HOLD MSTR ACRS E/S CWFA AHEAD OF APPROACHING SHRTWV TROF/S IN BROAD CYCLONIC MID LEVEL FLOW. VERY STEEP 7H-5H LR/S PROGGED ACRS PB AND DWPNTS N60 WILL MAKE FOR UNSTABLE CONDITIONS AS SEEN IN FCST SB CAPES NEAR 1500 J/KG. 0-6KM BULK SHEAR VECTORS OF 45KTS IN THE S INDICATES POTENTIAL FOR SEVERE TSTMS. ARRIVAL OF SHRTWV ENERGY IS EARLY EVENING WHEN DRYLINE WILL BE RETREATING W AS STOUT LLJ DEVELOPS. MODELS KICK OFF PRECIP BTWN 00Z-06Z AND WILL REFLECT A FARTHER W SCT POP THEN. DRYLINE TO MAKE EWD MOVE AGAIN SUN BUT LACK OF ORGANIZED SHRTWV ENERGY AND WNW MID LEVEL FLOW WILL PRECLUDE ANYTHING OTHER THAN ISOLD POPS CENTRAL AND E AS 7H CAPPING THERMAL RIDGE BUILDS. MID LEVEL RIDGING DEVELOPS INTO MONDAY TENDING TO CLOSE OFF PATH OF SHRTWV/S INTO AREA. MID LEVEL WLYS N ACRS CENTRAL PLAINS MONDAY. THIS WILL FAVOR A COLD FRONT MOVING INTO PANHANDLES RGN TUE. DEPENDING ON CONVECTIVE DEVELOPMENT FRONT MAY PUSH INTO NRN CWFA INCREASING CHC OF TSTMS. FOR NOW WILL GO WILL RIDGE DOMINANCE AND ONLY ISOLD TSTMS MTNS. GFSLR/ECMWF CONTINUE TO SHOW AN INVERTED 5H TROF TO MOVE W INTO TX WED-FRI THUS ISOLD POPS INTO PLAINS AND SLIGHTLY COOLER TEMPS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 73 95 71 100 / 10 20 30 10 CARLSBAD NM 62 97 67 100 / 0 0 10 0 DRYDEN TX 73 93 71 96 / 10 20 20 10 FORT STOCKTON TX 70 98 71 100 / 10 10 20 0 GUADALUPE PASS TX 65 90 63 94 / 0 0 0 0 HOBBS NM 63 97 67 99 / 0 0 10 0 MARFA TX 56 89 63 92 / 0 10 10 0 MIDLAND INTL AIRPORT TX 71 98 70 100 / 10 20 30 0 ODESSA TX 71 98 70 101 / 10 20 20 0 WINK TX 70 104 70 106 / 0 10 20 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...RED FLAG WARNING GUADALUPE MOUNTAINS TIL 00Z. NM...RED FLAG WARNING GUADALUPE MOUNTAINS TIL 00Z. &&
Hazardous weather outlook, Jun 11, 2:40 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CDT FRI JUN 11 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 240 PM CDT (140 PM MDT) FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS THE EXTREME EASTERN PERMIAN BASIN AND LOWER TRANS PECOS REGION EAST OF A GAIL...BIG SPRING...SPRABERRY...CRANE TO LAJITAS LINE. A THUNDERSTORM OR TWO WILL BE CAPABLE OF BECOMING SEVERE EARLY THIS EVENING...PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND BRIEF VERY HEAVY RAINFALL...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. NON SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. ALL THUNDERSTORM ACTIVITY SHOULD END AN HOUR OR TWO AFTER SUNSET. VERY LOW RELATIVE HUMIDITY COMBINED WITH SUSTAINED WIND SPEEDS IN EXCESS OF 20 MPH WILL BE FAVORABLE FOR DANGEROUS FIRE GROWTH AND SPREAD EARLY THIS EVENING ACROSS THE GUADALUPE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A DRYLINE IN COMBINATION WITH AN UPPER AIR DISTURBANCE AND STRONG DAYTIME HEATING WILL HAVE THE POTENTIAL TO PRODUCE THUNDERSTORMS ACROSS WEST TEXAS ON SATURDAY. AT THIS TIME THE BEST CHANCE OF SEVERE THUNDERSTORMS WILL BE IN THE EXTREME WESTERN LOW ROLLING PLAINS EAST OF A GAIL TO BIG SPRING LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ACROSS THE EXTREME WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN SHOULD REMAIN ALERT FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE EXTREME WESTERN LOW ROLLING PLAINS AND POSSIBLY THE PERMIAN BASIN SATURDAY AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT HTTP://WWW.SRH.NOAA.GOV/MAF.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:45 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.